MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC LONGITUDE II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC LONGITUDE II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7578900
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturer representative regarding an event happened during intra-op for a patient undergoing a procedure of correction fixation with trauma device for l1 fracture.The pre-op diagnosis was l1 burst - fracture.It was reported that, on one driver, the button for locking the set screw on the upper part of driver handle was stuck in and the set screw did not come off at all.The set screw got caught in the retaining set screwdriver and could not be removed.The operation of another one driver was suspicious, and sometimes the button could be pressed and sometimes could not be pressed.The button that was pressed did not return, and the lock that grips the set screw could not be released.The extender had an issue, when attempting to place rod after correction with trauma device, it was noticed that the extender had come off and the correction effect was lost.The reported screw on the right side of th12 seemed to have moved to the cranial side from the initial placement, the screw might be loosened.It was mentioned that, the planned correction was not completed.All the reported products were used according to the ifu/labelling.There was a delay of more than 60 minutes occurred.All the reported products came in contact with patient.There were no complications to patient as a result of lost correction effect.Since the extender had come off, the planned correction was not completed successfully.Initially, percutaneous surgery was scheduled, but it was changed to mini open surgery.The levels implanted were t12-l2.Therapy involved was correction fixation (with trauma device for l1 fracture).No further complications reported.
 
Additional Manufacturer Narrative
Additional information: d4.H3: product analysis of part #7578900 ; lot # em16a026 analysis summary: visual and optical inspection confirmed a set screw is jammed on the tip of the retaining driver.The instrument can no longer be used.It appears the set screw was over tightened during use.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LONGITUDE II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11841159
Report Number1030489-2021-00637
Device Sequence Number3576077
Product Code LXH
UDI-Device Identifier00613994644831
UDI-Public00613994644831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7578900
Device Catalogue Number7578900
Device Lot NumberEM16A026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR